Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Unstable compositions related to the image of $ J$

Authors: Mark Mahowald and Robert Thompson
Journal: Proc. Amer. Math. Soc. 102 (1988), 431-436
MSC: Primary 55Q40,; Secondary 55Q50
MathSciNet review: 921012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study elements in the homotopy groups of spheres which are desuspensions of generators of the image of the $ J$-homomorphism for $ p = 2$. $ {J_*}({\mathbf{R}}{P^\infty })$ is used to detect the nontriviality of compositions and Toda brackets involving these elements. Some formulas are derived which show how various compositions of these elements are related to one another.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55Q40,, 55Q50

Retrieve articles in all journals with MSC: 55Q40,, 55Q50

Additional Information

Keywords: Homotopy groups of spheres, $ J$-homomorphism, Toda brackets, connective $ K$-theory, projective space
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society